MAUDE Adverse Event Report: BECTON, DICKINSON & CO., (BD) BD VACUTAINER® MULTIPLE SAMPLE LUER ADAPTER; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO., (BD) BD VACUTAINER® MULTIPLE SAMPLE LUER ADAPTER; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 367290
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/14/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using bd vacutainer® multiple sample luer adapter, there was a sharps exposure injury.There was one occurrence of this.The customer does not specify the method of required intervention.The following information was provided by the initial reporter: "per customer, a user reported that a vacutainer luer adapter caused a sharps exposure injury when the vacutainer failed while attempting to draw blood.".
 
Additional Manufacturer Narrative
The following fields have been update with corrected information: h.1 type of reportable event: serious injury.H.6.Investigation summary: bd had not received samples or photos for investigation.Therefore, 30 retention samples from bd inventory were evaluated by visual examination and no issues were observed as all samples met specifications.All 30 samples had their safety shields intact.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint is unable to be confirmed for the indicated failure mode needle stick.Bd was not able to identify a root cause for the indicated failure mode.H3 other text : see h.10.
 
Event or Problem Description
It was reported that while using bd vacutainer® multiple sample luer adapter, there was a sharps exposure injury.There was one occurrence of this.The customer does not specify the method of required intervention.The following information was provided by the initial reporter: "per customer, a user reported that that a vacutainer luer adapter caused a sharps exposure injury when the vacutainer failed while attempting to draw blood.".

Brand Name
BD VACUTAINER® MULTIPLE SAMPLE LUER ADAPTER
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
Manufacturer (Section G)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17226340
Report Number1024879-2023-00424
Device Sequence Number17952254
Product Code JKA
UDI-Device Identifier50382903672900
UDI-Public50382903672900
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K991088
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Expiration Date09/30/2025
Device Model Number367290
Device Catalogue Number367290
Device Lot Number2276368
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2023
Supplement Date Received by Manufacturer08/09/2023
Initial Report FDA Received Date06/29/2023
Supplement Report FDA Received Date08/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/03/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown